Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 30, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 30, 2014, 3:37 PM EDT. It took effect at Aug 30, 2014, 8:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2014, 3:37 PM EDT (19:37 UTC)
- In effect from
- Aug 30, 2014, 8:00 PM EDT
- Expired
- Aug 31, 2014, 4:00 PM EDT
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
692 WHUS71 KCLE 301937 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 337 PM EDT SAT AUG 30 2014 LEZ142>147-310345- /O.NEW.KCLE.SC.Y.0030.140831T0000Z-140831T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 337 PM EDT SAT AUG 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT SUNDAY. * SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL GUST OCCASIONALLY TO 25 KNOTS OVERNIGHT. WAVES UP TO 4 FEET CAN BE EXPECTED THROUGH LATE SUNDAY MORNING. WINDS WILL DIMINISH ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ148-149-310345- /O.NEW.KCLE.SC.Y.0030.140831T0300Z-140831T1400Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 337 PM EDT SAT AUG 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT SUNDAY. * SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL GUST OCCASIONALLY TO 25 KNOTS OVERNIGHT. WAVES UP TO 4 FEET CAN BE EXPECTED THROUGH LATE SUNDAY MORNING. WINDS WILL DIMINISH ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
4 follow-up statements
238 WHUS71 KCLE 310030 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 830 PM EDT SAT AUG 30 2014 LEZ142>147-310130- /O.CAN.KCLE.SC.Y.0030.000000T0000Z-140831T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 830 PM EDT SAT AUG 30 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA OVERNIGHT. SOUTHWEST WINDS OF 10 TO 20 KNOTS FEET WILL CONTINUE OVERNIGHT. WAVES OF 1 TO 3 FEET WILL CONTINUE ACROSS THE WESTERN BASIN...WHILE WAVES WILL BUILD TO 2 TO 4 FEET ACROSS THE CENTRAL LAKE SHORE. $$ LEZ148-149-310830- /O.EXT.KCLE.SC.Y.0030.140831T0800Z-140831T2000Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 830 PM EDT SAT AUG 30 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 4 PM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM TO 4 PM EDT SUNDAY. * SOUTHWEST WINDS OF 5 TO 15 KNOTS WILL WILL INCREASE TO 15 TO 20 KNOTS OVERNIGHT. AS A RESULT WAVES WILL BUILD TO 3 TO 5 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
052 WHUS71 KCLE 310807 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 407 AM EDT SUN AUG 31 2014 LEZ148-149-311615- /O.CON.KCLE.SC.Y.0030.000000T0000Z-140831T2000Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 407 AM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL DECREASE TO 5 TO 15 KNOTS THIS AFTERNOON. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
367 WHUS71 KCLE 311355 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 955 AM EDT SUN AUG 31 2014 LEZ148-149-312000- /O.CON.KCLE.SC.Y.0030.000000T0000Z-140831T2000Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 955 AM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL DECREASE TO 5 TO 15 KNOTS THIS AFTERNOON. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
802 WHUS71 KCLE 311950 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 350 PM EDT SUN AUG 31 2014 LEZ148-149-312100- /O.EXP.KCLE.SC.Y.0030.000000T0000Z-140831T2000Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 350 PM EDT SUN AUG 31 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED...THEREFORE THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 3:12 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 30, 3:12 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 312 PM EDT SAT AUG 30 2014 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES THIS WEEKEND AND A COLD FRONT WILL MOVE TOWARD LAKE ERIE BUT THEN BECOME STATIONARY ON SUNDAY. ANOTHER LOW IS EXPECTED TO MOVE ACROSS THE GREAT LAKES MONDAY NIGHT WITH A TRAILING COLD FRONT MOVING ACROSS THE LOCAL AREA ON TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... STARTING TO SEE SOME SHOWERS/STORMS DEVELOPING ACROSS THE WESTERN HALF OF THE AREA AS EXPECTED. EXPECT THE COVERAGE TO CONTINUE TO INCREASE...ESPECIALLY AFTER DARK AS A LOW LEVEL JET GETS GOING AND MOISTURE STREAMS INTO THE REGION. CLOUDS HAVE BEEN SLOWER TO THICKEN THAN EARLIER EXPECTED WHICH HAS ALLOWED MORE SUN AND MIXING. SURF FACE DEWPOINTS HAVE MIXED DOWN A COUPLE OF DEGREES THIS AFTERNOON BUT WILL GO BACK UP A COUPLE DEGREES OVERNIGHT. THIS WILL MEAN A VERY MOIST AND WARM AIRMASS WILL BE OVERHEAD. SOME LOCALLY HEAVY RAINFALL COULD OCCUR TONIGHT ESPECIALLY IF ANY STRONGER STORMS DEVELOP. THIS SCENARIO IS MOST LIKELY ACROSS THE NORTHWEST END OF THE FORECAST AREA WHICH WILL BE CLOSEST TO THE SURFACE LOW. HAVE GONE WITH LIKELY POPS ALL AREAS OVERNIGHT. THE SEVERE WEATHER THREAT APPEARS PRETTY MINIMAL TONIGHT. FREEZING LEVELS ARE REALLY HIGHS MAKING HAIL UNLIKELY AND NOT SEEING THE DRYING AT MID LEVELS NEEDED FOR STRONG WINDS. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... A WARM...MUGGY AND UNSETTLED AIRMASS WILL LINGER OVER THE AREA MOST OF THE PERIOD. UNSEASONABLY WARM SURFACE DEWPOINTS WILL MAKE IT FEEL MORE LIKE JULY THAN LABOR DAY WEEKEND. MODELS CONTINUE TO HAVE DIFFICULTY PIN POINTING PRECIP CHANCES. IT DOES APPEAR THAT BEST CHANCES FOR PRECIP ON SUNDAY WILL BE ACROSS THE SOUTHEAST HALF OF THE AREA. FURTHER NORTH WEAK HIGH PRESSURE WILL BRIEFLY BUILD OVER LAKE ERIE IN THE WAKE OF THE SURFACE LOW MOVING THROUGH NOW. BY SUNDAY EVENING THE THREAT FOR PRECIP SHOULD BE OVER ALL AREAS. ANOTHER LOW OVER THE PLAINS WILL LIFT A WARM FRONT BACK ACROSS THE AREA ON MONDAY. THE MODELS ARE IN A LITTLE BIT BETTER AGREEMENT WITH THIS SYSTEM. WILL NEED ANOTHER PERIOD OF LIKELY OR HIGHER WORDING FROM LATE MONDAY TILL A COLD FRONT CROSSES THE REGION ON TUESDAY. PRECIP CHANCES WILL DIMINISH BY TUESDAY EVENING. THE FRONTAL PASSAGE WON'T BE STRONG ENOUGH TO BRING A COMPLETE AIRMASS CHANGE BUT SURFACE DEWPOINTS SHOULD DIP INTO THE LOWER 60S. SUNDAY WILL BE THE COOLEST DAY OF THE PERIOD WITH THE PRECIP ACROSS THE AREA. THE REMAINDER OF THE PERIOD WILL BE ABOVE NORMAL AND HAVE USED A BLEND OF GUIDANCE. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UPPER RIDGE BUILDS IN FROM THE SOUTH BEHIND EXITING TROUGH ON WEDNESDAY. WITH INFLUENCE OF THE RIDGE IN WEAK FLOW PATTER MOST CONVECTION WILL BE SUPPRESSED. CAN'T COMPLETELY RULE OUT TSRA BUT FOR NOW WILL KEEP A SMALL POP IN THROUGH FRIDAY. THE MODELS ARE IN FAIRLY STRONG AGREEMENT THAT THE RIDGE WILL LEAD TO H850 TEMPS 18-20C FOR LATE IN THE WEEK. THIS MAKES IT DIFFICULT TO LEAN TOWARDS THE MUCH COOLER CLIMATOLOGY (UPPER 70S) FOR THU-SAT...SO HAVE TRENDED CLOSER TO THE MODEL GUIDANCE MID 80S. THE MOISTURE ADVECTION IS NOT AS FAVORABLE AS IT WAS WITH THE CURRENT WEATHER PATTERN...SO DESPITE HIGH SFC DEW POINTS THE OVERALL PRECIPITABLE WATER VALUES FOR THE AIR COLUMN WILL BE LOWER IN THE 1.5" RANGE. THIS WILL AGAIN SUPPORT A LOWER CHANCE FOR PRECIPITATION. THE TIMING ON THE FRONT WHICH WILL BRING THE WARM WEATHER TO AN END IS LOOKING MORE LIKE LATE SATURDAY WHICH SHOULD BRING BETTER CHANCES OF THUNDERSTORMS. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR AND TEMPO MVFR CONDITIONS IN SHOWERS ARE EXPECTED THROUGH THE REST OF TODAY. CHANCE FOR THUNDERSTORMS INCREASES IN COVERAGE TONIGHT AS AN AREA OF LOW PRESSURE ALOFT MOVES TOWARDS THE REGION. WILL GO WITH VCTS AND TEMPO SHOWERS THROUGH 02Z AND THEN VCTS WITH PREDOMINANT -SHRA OVERNIGHT. WINDS WILL REMAIN SOUTH/SOUTHWEST 10 KNOTS WITH GUSTS TO 20 KNOTS. WIND GUSTS WILL DIE DOWN OVERNIGHT BUT WINDS AROUND 2.5K FT WILL INCREASE TO AROUND 30-35KT. AS THE BEST OF THE FORCING MOVES EAST...THE WESTERN TERMINALS WILL SEE MVFR AND POSSIBLY IFR CEILINGS AROUND DAYBREAK. MFD/CAK/YNG/ERI WILL HAVE CONTINUED RAIN CHANCES THROUGH 18Z SUNDAY. OUTLOOK...NON VFR LIKELY IN SHOWERS AND THUNDERSTORMS THROUGH TUESDAY AT TIMES. && .MARINE... LOW LEVEL JET WILL STRENGTHEN AS AN AREA OF LOW PRESSURE ADVANCED TOWARDS LAKE ERIE THIS EVENING. LOOK FOR WINDS AROUND 20KT WITH GUSTS AROUND 25 KT OVERNIGHT. THE SW DIRECTION WILL KEEP THE LARGEST WAVES OFFSHORE OR IN CANADIAN WATERS. COULD STILL SEE SOME 4 FOOTERS IN THE NEAR SHORE. ENERGY WILL SLIDE EAST SUNDAY MORNING AND THOUGH WINDS ARE STILL SW THE SPEEDS WILL DROP OFF NOTABLY. THE NEXT FRONTAL BOUNDARY WILL COME THROUGH MONDAY NIGHT AT WHICH TIME THE WINDS COULD ONCE AGAIN REACH SMALL CRAFT. HIGH PRESSURE WILL BUILD BACK IN AND WINDS/WAVES WILL REMAIN BELOW HEADLINE CRITERIA THE REST OF THE FORECAST PERIODS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KIELTYKA/TK/KUBINA LONG TERM...JAMISON AVIATION...JAMISON MARINE...JAMISON
Hazardous weather outlook, Aug 30, 4:43 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 443 AM EDT SAT AUG 30 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-310845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 443 AM EDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.